Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 34, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jun 14, 2001, 2:51 PM CDT for Waushara County, Wisconsin. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 14, 2001, 2:51 PM CDT (19:51 UTC)
- Expired
- Jun 14, 2001, 3:45 PM CDT
- In force
- 54 min
- Issued by
- NWS Green Bay, WI
- Area
- Whole counties
County Waushara County, WI
The radar
The Green Bay radar (KGRB), 100 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.9 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 484 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 1230 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGRB 141954 SVRGRB WIC137-142045- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 251 PM CDT THU JUN 14 2001 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WAUSHARA COUNTY IN WISCONSIN * UNTIL 345 PM CDT * AT 251 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM WITH DAMAGING WINDS AND LARGE HAIL. THE STORM WAS LOCATED 22 MILES SOUTHWEST OF COLOMA...OR 30 MILES SOUTHWEST OF WAUTOMA. IT WAS MOVING NORTHEAST AT 35 MPH. * SOME LOCATIONS THAT WILL BE AFFECTED BY THE STORM INCLUDE... COLOMA BY 315 PM CDT. RICHFORD BY 320 PM CDT. WAUTOMA BY 325 PM CDT. HANCOCK BY 325 PM CDT. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE FOR WINDS IN EXCESS OF 60 MPH...HAIL...AND DEADLY LIGHTNING. SEEK SHELTER IMMEDIATELY. $$ LAT...LON 4368 8989 4365 8939 4423 8902 4421 8959 TH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 4:15 AM CDT, 10 hours 36 minutes earlier.
Area forecast discussion, Jun 14, 4:15 AM CDT, 10 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 415 AM CDT THU JUN 14 2001 GOT DELAYED IN WRITING THIS DUE TO ISOLD SVR WX IN FAR NW PART OF CWA... SO WILL BE SHORT. MAIN CONCERN CONTINUES TO BE TSTMS CHCS THROUGH FRI MORNING. AVN SEEMED TO BE DOING A GOOD JOB WITH THE SFC AND UPPER AIR FEATURES AT 06Z AND HAS SHOWN BETTER CONTINUITY THAN THE OTHER MODELS...SO HAVE LEANED TOWARD IT FOR THIS FCST. WIDELY SCT CONVECTION OVER WSTRN CWA SHOULD WANE EARLY THIS MORNING...WITH ATMOSPHERE REMAINING CAPPED OVER THE REST OF THE CWA TODAY. FCST SOUNDINGS SHOW MIXING THROUGH 800 MB TODAY...YIELDING HIGH TEMPS IN THE MIDDLE 80S TO PERHAPS LOWER 90S. COLD FRONT SWEEPS INTO EASTERN MN BY EVG...COINCIDENT WITH MID-LEVEL CAA...WHICH SHOULD ERODE THE CAP. WITH ABUNDANT LLVL MOISTURE AND VERY WARM TEMPS...EXPECT FAIRLY STG INSTABILITY TO BE IN PLACE ACROSS WI. EXPECT TSTMS TO FIRE IN ADVANCE OF THE FRONT THIS AFTERNOON...PERHAPS REACHING OUR WSTRN COUNTIES TOWARD 00Z. MAIN ACTION SHOULD TAKE PLACE THIS EVG AND OVERNIGHT...WITH A SQUALL LINE LIKELY MOVG THROUGH...BUT WEAKENING AS IT SHIFTS EAST. WAS TEMPTED TO PUT SVR WORDING IN FOR TONIGHT...BUT WILL LET THE DAY SHIFT MAKE THE FINAL DETERMINATION. SCT SHRA/TSRA WILL LINGER INTO FRI MORNING IN THE EAST...FOLLOWED BY P/C SKIES...COOLER TEMPS AND MUCH LESS HUMIDITY. HAVE USED A BLEND OF THE MILD FWC AND COOLER FAN/MAV GUIDANCE FOR FRIDAY. COORD WITH ARX. .GRB...NONE. KIECKBUSCH WWW.CRH.NOAA.GOV/GRB
Hazardous weather outlook, Jun 14, 12:00 PM CDT, 2 hours 51 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-141900- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1200 PM CDT THU JUN 14 2001 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH-CENTRAL AND NORTHEAST WISCONSIN. SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS CENTRAL AND NORTH-CENTRAL WISCONSIN LATE THIS AFTERNOON...AND ACROSS THE ENTIRE AREA TONIGHT. A COLD FRONT WILL MOVE THROUGH MINNESOTA TODAY AND CONTINUE ACROSS WISCONSIN OVERNIGHT. VERY WARM AND MOIST AIR AT LOW LEVELS WILL COMBINE TO PRODUCE AN UNSTABLE AIRMASS ACROSS THE AREA. THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON BUT THE COLD FRONT WILL BE THE MAIN FOCUS FOR THUNDERSTORM DEVELOPMENT. HEAVY RAIN...DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE AS THUNDERSTORMS MOVE THROUGH THE AREA. SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND TONIGHT. WEATHER UPDATES CAN ALSO BE FOUND IN THE SHORT-TERM FORECAST. MG WWW.CRH.NOAA.GOV/GRB
In the hours before
Special weather statement, Jun 14, 12:00 PM CDT, 2 hours 51 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-141900- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1200 PM CDT THU JUN 14 2001 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH-CENTRAL AND NORTHEAST WISCONSIN. SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS CENTRAL AND NORTH-CENTRAL WISCONSIN LATE THIS AFTERNOON...AND ACROSS THE ENTIRE AREA TONIGHT. A COLD FRONT WILL MOVE THROUGH MINNESOTA TODAY AND CONTINUE ACROSS WISCONSIN OVERNIGHT. VERY WARM AND MOIST AIR AT LOW LEVELS WILL COMBINE TO PRODUCE AN UNSTABLE AIRMASS ACROSS THE AREA. THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON BUT THE COLD FRONT WILL BE THE MAIN FOCUS FOR THUNDERSTORM DEVELOPMENT. HEAVY RAIN...DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE AS THUNDERSTORMS MOVE THROUGH THE AREA. SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND TONIGHT. WEATHER UPDATES CAN ALSO BE FOUND IN THE SHORT-TERM FORECAST. MG WWW.CRH.NOAA.GOV/GRB
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 3:38 AM CDT | Severe Thunderstorm Warning | GRB | Vilas | 22 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.